MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX MAXILLOFACIAL ENDOTRACHEAL TUBE W/ CUFF; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX MAXILLOFACIAL ENDOTRACHEAL TUBE W/ CUFF; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/133/060
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a nasal tracheal end probe was performed with balloon size 6.The balloon was pierced, probe removed (and thrown away), and installation of a second probe was performed.Again, there was observation of a pierced balloon.The second probe was kept (soiled).Three tubes were placed to allow the patient to be intubated.Installation of the third probe occurred without any problems encountered.There was patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
H3: reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H6.Investigation codes: updated.Investigation summary: one (1) used.List #100/133/060, tracheal tube maxillo facial n/nasal ivory s/sl cuff 6.0mm 10/bx; lot #4465624 was received for evaluation.Testing confirms the failure; inspection shows big size of damage in cuff.Considering the part arrived in a plastic bag after use, and from the big size of damage it is possible that the original packaging and cuff were inadvertently damaged during the opening process.This may indicate that the product was handled in a manner that led to damage by the end user.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
PORTEX MAXILLOFACIAL ENDOTRACHEAL TUBE W/ CUFF
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20913545
Report Number9617604-2024-00929
Device Sequence Number12719007
Product Code BTR
UDI-Device Identifier15019315020339
UDI-Public(01)15019315020339(17)290318(10)4465624
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/133/060
Device Lot Number4465624
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer12/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown